Alert archive / Illinois / Flash Flood Warnings in 2008

Flash Flood Warning 43, NWS Lincoln, IL

July 12, 2008Logan County, Menard County, Sangamon County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jul 12, 2008, 1:50 AM CDT for Logan County, Menard County, Sangamon County, Illinois. It was in force for 4 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2008, 1:50 AM CDT (06:50 UTC)
Expired
Jul 12, 2008, 5:45 AM CDT
In force
4 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Logan County, IL, Menard County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 33 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 2:15 AM CDTFLASH FLOOD1 S Athens, ILFLOOD WATER WASHED AWAY A BRIDGE AND ROAD ON THE SOUTH SIDE OF ATHENS. TIME ESTIMATED.
Jul 12, 2:15 AM CDTFLASH FLOOD1 S Petersburg, ILSEVERAL VEHICLES FLOODED ON ROUTE 97 1 TO 1.5 MILES SOUTH OF PETERSBURG FROM VERY HEAVY RAINS.
Jul 12, 2:15 AM CDTFLASH FLOOD1 Sw Athens, ILGRUDGEL BRIDGE RD AT PRICE RD CLOSED DUE TO LARGE MUDSLIDES BLOCKING THE ROAD.
Jul 12, 2:15 AM CDTFLASH FLOODAthens, ILPARTS OF ROUTE 29 FLOODED FROM ATHENS TO ROUTE 123 FROM VERY HEAVY RAINS.
Jul 12, 4:45 AM CDTHEAVY RAIN 3.593 S Greenview, IL24 HOUR TOTAL. 2.47 INCHES SINCE MIDNIGHT. SWOP REPORT.
Jul 12, 5:30 AM CDTFLASH FLOOD5 N Springfield, ILSEVERAL ROADS ACROSS NORTHERN SANGAMON COUNTY ARE CLOSED DUE TO HIGH WATER FROM EARLIER HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KILX 120654
FFWILX
ILC107-129-167-121045-
/O.NEW.KILX.FF.W.0043.080712T0650Z-080712T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
150 AM CDT SAT JUL 12 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN SANGAMON COUNTY IN CENTRAL ILLINOIS...
  SOUTHEASTERN MENARD COUNTY IN CENTRAL ILLINOIS...
  SOUTHERN LOGAN COUNTY IN CENTRAL ILLINOIS...

* UNTIL 545 AM CDT.

* AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  TORRENTIAL RAINFALL FROM THUNDERSTORMS OVER THE WARNED AREA.
  DOPPLER RADAR HAS ESTIMATED OVER 4 INCHES OF RAIN SINCE 10 PM.
  ABRAHAM LINCOLN CAPITAL AIRPORT IN SPRINGFIELD HAS MEASURED
  2.95 INCHES OF RAIN.

THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS THESE
AREAS. RAINFALL AMOUNTS WILL LIKELY RANGE FROM 4 TO 5 INCHES BY
3 AM. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ATHENS...
CORNLAND...ELKHART...MOUNT PULASKI...PETERSBURG...PLEASANT PLAINS...
RIVERTON...SHERMAN AND WILLIAMSVILLE.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 100 AND 118.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 107 AND 110.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.

LAT...LON 4006 8985 4006 8958 4005 8919 3982 8951
      3983 8993

$$

CHURCHILL
2 follow-up statements
000 
WGUS73 KILX 120945
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
443 AM CDT SAT JUL 12 2008

ILC107-129-167-121045-
/O.CON.KILX.FF.W.0043.000000T0000Z-080712T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN-MENARD-SANGAMON-
443 AM CDT SAT JUL 12 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
SOUTHERN LOGAN...SOUTHEASTERN MENARD AND NORTHERN SANGAMON
COUNTIES...

AT 437 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLOOD
WATERS WERE BEGINNING TO RECEDE OVER THE WARNED AREA...HOWEVER
SEVERAL ROADS REMAIN FLOODED ESPECIALLY IN SOUTHERN MENARD COUNTY.

BE ESPECIALLY CAUTIOUS AT NIGHT...WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4006 8985 4006 8958 4005 8919 3982 8951
      3983 8993

$$

CHURCHILL
000 
WGUS73 KILX 121045
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
540 AM CDT SAT JUL 12 2008

ILC107-129-167-121050-
/O.EXP.KILX.FF.W.0043.000000T0000Z-080712T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN-MENARD-SANGAMON-
540 AM CDT SAT JUL 12 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 AM CDT FOR SOUTHERN
LOGAN...SOUTHEASTERN MENARD AND NORTHERN SANGAMON COUNTIES...

THE THUNDERSTORMS THAT PRODUCED THE FLOODING HAVE MOVED OUT OF THE
AREA...AND FLOODING IS RECEDING. HOWEVER...SOME RURAL ROADS STILL
HAVE WATER ON THEM...SO MOTORISTS SHOULD USE CAUTION WHEN TRAVELING
THIS MORNING.

ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS THE AREA BETWEEN 600 AM
AND 700 AM THIS MORNING...BUT THIS ACTIVITY IS NOT EXPECTED TO
WORSEN THE FLOODING SITUATION.

AN URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES IN EFFECT UNTIL
645 AM FOR NORTHERN SANGAMON AND SOUTHERN MENARD COUNTIES.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4006 8985 4006 8958 4005 8919 3982 8951
      3983 8993

$$

CHURCHILL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 11:55 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 11, 11:55 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1155 PM CDT FRI JUL 11 2008

.DISCUSSION...
ISSUED 900 PM CDT FRI JUL 11 2008

A BUBBLE OF RELATIVELY COOL/STABLE SURFACE AIR IS IN PLACE ACROSS
MUCH OF THE FORECAST AREA COURTESY OF AFTERNOON THUNDERSTORMS AND
THEIR ASSOCIATED OUTFLOWS. WARM/MOIST SOUTHWESTERLY FLOW OVER THE
TOP OF THIS BUBBLE AND A WEAK SHORT WAVE MOVING INTO THE REGION
FROM MISSOURI/IOWA IS CONTINUING TO TRIGGER SCATTERED
SHOWERS/STORMS. EXPECT THIS TREND TO CONTINUE OVER THE NEXT
SEVERAL HOURS UNTIL THE WAVE PASSES TO OUR EAST. THEN...WE HAVE TO
WAIT FOR THE COLD FRONT...CURRENTLY IN THE UPPER MIDWEST/CENTRAL
PLAINS...TO BRING US OUR NEXT ROUND OF MORE WIDESPREAD
SHOWERS/STORMS FOR SATURDAY.

THE SEVERE THREAT IS PRETTY MUCH OVER FOR THE NIGHT DUE TO THE
LOSS OF SIGNIFICANT INSTABILITY. THE MAIN THREAT WOULD BE MARGINAL
HAIL AND HEAVY RAINS.

GOING FORECAST IS IN PRETTY GOOD SHAPE. ONLY MINOR TWEAKS ARE
NEEDED FOR THE LATEST AND EXPECTED TRENDS.

&&

.AVIATION...
ISSUED 1155 PM CDT FRI JUL 11 2008

TYPICALLY DIFFICULT TO PIN POINT SUMMERTIME CONVECTION IS THE
PRIMARY FORECAST CONCERN THROUGH THE 06Z TAF PERIOD. ONGOING
STORMS OVER PORTIONS OF CENTRAL AND SOUTHERN ILLINOIS ARE
ASSOCIATED WITH A WEAK UPPER WAVE MOVING ACROSS THE REGION.
STORMS OVER CENTRAL ILLINOIS EARLIER THIS AFTERNOON DRAPED MORE
STABLE...OUTFLOW COOLED...AIR OVER MUCH OF THE REGION HAVE SLOWED
THE EASTWARD PROGRESS OF THE STORMS THIS EVENING. SCATTERED STORMS
SHOULD STILL IMPACT CENTRAL ILLINOIS THROUGH THE NIGHT...BUT THE
COVERAGE LIKELY DOES NOT SUPPORT MORE THAN A VCTS MENTION IN THE
TERMINALS AT THIS TIME.

A COLD FRONT EXTENDING FROM THE UPPER MIDWEST TO THE CENTRAL
PLAINS WILL MOVE THROUGH THE CENTRAL ILLINOIS TERMINALS DURING THE
DAYTIME HOURS SATURDAY. THIS FRONT WILL SERVE AS A FOCUS FOR
ADDITIONAL THUNDERSTORM DEVELOPMENT...MAINLY DURING THE LATE
MORNING TO MID AFTERNOON HOURS. HAVE COVERED THIS MORE LIKELY
STORM EVENT WITH A FEW HOURS OF TEMPO TSRA...THOUGH THE TIMING MAY
STILL NEED TO BE TWEAKED A BIT.

VFR CONDITIONS EXPECTED TO PREVAIL OUTSIDE OF THUNDERSTORMS
THROUGH THE 06Z TAF PERIOD.

BAK
&&

.PREV DISCUSSION...
ISSUED 244 PM CDT FRI JUL 11 2008

A WEAK UPPER LEVEL DISTURBANCE WAS PUSHING ACRS WEST CNTRL IL
THIS AFTERNOON HELPING TO SPARK SCATTERED THUNDERSTORMS. TYPICAL
TROPICAL AIR MASS WITH DEW POINTS IN THE LOWER 70S AND A FREEZING
LEVEL OF AROUND 14000 FEET ON THE 12Z ILX SOUNDING ACCOMPANIED BY
RATHER LIGHT WINDS ALOFT. STORMS HAVE BEEN PRODUCING WIND GUSTS
TO 45 MPH...PEA SIZE HAIL AND TORRENTIAL RAINFALL. WAVE SHOULD
EXIT TO OUR EAST THIS EVENING WITH THE ISOLD CONVECTION TO OUR
WEST AND SOUTH HAVE MORE OF A DIURNAL COMPONENT TO IT SO WL
HANDLE WITH SCATTERED WORDING THIS EVENING AND CHANCE POPS
OVERNIGHT FOR ADDL DEVELOPMENT AS CONVECTION ALONG A STRONG COLD
FRONT TRANSLATES EWD TO THE MISSISSIPPI RIVER BY DAWN ON SAT.

SHORT TERM...TONIGHT THROUGH MONDAY
MAIN FORECAST CONCERN WILL BE WITH RAIN CHANCES TONIGHT AND SEVERE
THREAT ALONG COLD FRONT ON SATURDAY. AFTER THAT...A RATHER QUIET WX
PICTURE SHAPING UP THRU WED OF NEXT WEEK. NO REAL MODEL PREFERENCES
AS BOTH THE NAM-WRF AND GFS WERE HANDLING THE MOVEMENT OF THE UPPER
WAVE AND COLD FRONT SIMILARLY. SEVERAL WEAK UPPER LEVEL DISTURBANCES
WERE TRACKING FRM MO EWD INTO CNTRL IL. THE LEAD WAVE PRODUCED THE
SCATTERED STORMS ACRS THE FCST AREA THRU MID AFTERNOON. HOWEVER...
THE WATER VAPOR LOOP STILL SHOWING SOME ENERGY OVR WRN MO BUT VERY
LITTLE IN THE WAY OF CONVECTION ASSOCIATED WITH THAT FEATURE AS
A STRONG CAP EXISTED FURTHER WEST KEEPING CONVECTION MORE ISOLATED.
WITH THE INITIAL WAVE PUSHING TO OUR EAST THIS EVENING...THE
CONVECTION SHOULD BEGIN TO DECREASE IN COVERAGE TO THE WEST WITH
THE LOSS OF DAYTIME HEATING SO WL CARRY SCT/ISOLD WORDING THIS
EVENING AND THEN START TO SHAVE POPS ACRS OUR EAST AND SOUTHEAST
AS THE BETTER SUPPORT FOR CONVECTION WITH THE STRONG COLD FRONT
OVER THE PLAINS SHIFTS TO OUR FAR NW COUNTIES BY DAWN.

THE STRONG UPPER LEVEL WAVE WL DIG SOUTHEAST INTO THE UPPER LAKES
OVR THE NEXT 24 TO 36 HOURS AND DRAG A COLD FRONT ACROSS CENTRAL
ILLINOIS SATURDAY AFTN. IT APPEARS AREAS ALONG AND EAST OF
INTERSTATE 55 HAVE THE THREAT FOR SEEING SOME STRONG TO SEVERE
STORMS DURING THE AFTN AND EVENING HOURS. MODERATE INSTABILITY/CAPES
BUT RATHER WEAK SHEAR AND MORE UNIDIRECTIONAL WIND PROFILES
SUGGEST ANY STORMS THAT DO ORGANIZE WL BE MORE LINEAR WITH THE
MAIN THREAT BEING WITH STRONG WINDS. CONVECTION CHANCES WL START
TO LOWER FROM NW TO SEE EARLY SAT EVENING AND POPS WL BE LEFT IN
THE SLIGHT CHANCE RANGE EARLY SUN MORNING IN OUR EXTREME SE. HIGH
PRESSURE WILL THEN SETTLE INTO THE MIDWEST LATE SUNDAY AND BRING
SLIGHTLY COOLER AND DRIER WEATHER TO THE AREA THROUGH MONDAY.

LONG TERM...TUESDAY THROUGH FRIDAY
UPPER LEVEL WAVE FORECAST BY ALL MEDIUM RANGE MODELS TO BUILD NWD
WITH TIME EARLY NEXT WEEK WHICH SHOULD BRING A GRDL WARMING TREND
AND DRY CONDITIONS TO THE REGION. STILL SEEING SOME WEAK DISTURBANCES
ROTATE ALONG THE NRN PERIPHERY OF THE UPPER LEVEL HIGH AS IT BUILDS
NWD BUT FOR THE MOST PART...THESE DISTURBANCES ARE EXPECTED TO STAY
WEST OF THE MISSISSIPPI RIVER THRU WEDNESDAY. AFTER THAT...SHORTWAVE
ENERGY WL MOVE ACRS SW CANADA INTO NRN MONTANA BY DAY 7 (FRIDAY) AS
THE UPPER LEVEL RIDGE STARTS TO GET DEPRESSED SOUTH AND EAST AHEAD
OF THIS FEATURE. MODELS HAVE TRENDED A BIT SLOWER WITH THE FRONTAL
SYSTEM ASSOCIATED WITH THE MONTANA WAVE SO IT APPEARS OTHER THAN
A SLIGHT CHANCE INCORPORATED INTO THE GRIDS FOR FRIDAY...THE BEST
THREAT FOR ORGANIZED SHOWERS AND THUNDERSTORMS WITH THE COLD FRONT
WL NOT ARRIVE UNTIL NEXT WEEKEND.

SMITH

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 11, 3:21 PM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT FRI JUL 11 2008

ILZ027>031-036>038-040>043-047>053-121100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
321 PM CDT FRI JUL 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING...AS AN UPPER
LEVEL DISTURBANCE TRACKS ACROSS THE AREA. SEVERE WEATHER IS NOT
EXPECTED...HOWEVER SOME OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A GREATER CHANCE FOR SEVERE WEATHER WILL EXIST ON SATURDAY...AS
A COLD FRONT DROPS INTO CENTRAL ILLINOIS. THE PRIMARY SEVERE
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...AS WELL AS
TORRENTIAL RAINFALL. THE SEVERE WEATHER RISK WILL SHIFT EAST OF
THE I-55 CORRIDOR BY LATE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-054>057-061-121100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
321 PM CDT FRI JUL 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING...AS AN UPPER
LEVEL DISTURBANCE TRACKS ACROSS THE AREA. SEVERE WEATHER IS NOT
EXPECTED...HOWEVER SOME OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A GREATER CHANCE FOR SEVERE WEATHER WILL EXIST ON SATURDAY...AS
A COLD FRONT DROPS INTO CENTRAL ILLINOIS. THE PRIMARY SEVERE
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...AS WELL AS
TORRENTIAL RAINFALL. THE SEVERE WEATHER RISK WILL SHIFT EAST OF
THE AREA BY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-121100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
321 PM CDT FRI JUL 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS EVENING...AS AN
UPPER LEVEL DISTURBANCE TRACKS ACROSS THE AREA. SEVERE WEATHER IS
NOT EXPECTED...HOWEVER SOME OF THE STRONGER STORMS WILL BE CAPABLE
OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A GREATER CHANCE FOR SEVERE WEATHER WILL EXIST ON SATURDAY AFTERNOON
AND EVENING...AS A COLD FRONT DROPS INTO CENTRAL ILLINOIS. THE
PRIMARY SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...AS
WELL AS TORRENTIAL RAINFALL. THE SEVERE WEATHER RISK WILL SHIFT
EAST AND SOUTH OF THE AREA BY AROUND MIDNIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

In the hours before

Local storm report, Jul 11, 10:29 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1029 PM CDT FRI JUL 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             CHATHAM                 39.67N 89.70W
07/11/2008  E0.50 INCH       SANGAMON           IL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED DIME SIZE HAIL IN THE VILLAGE OF
            CHATHAM.

0335 PM     HAIL             1 N CHATHAM             39.69N 89.70W
07/11/2008  E0.88 INCH       SANGAMON           IL   LAW ENFORCEMENT

0500 PM     HEAVY RAIN       MOUNT PULASKI           40.01N 89.28W
07/11/2008  M2.31 INCH       LOGAN              IL   CO-OP OBSERVER

            3 HOUR RAINFALL TOTAL

0610 PM     TSTM WND DMG     RUSHVILLE               40.12N 90.57W
07/11/2008                   SCHUYLER           IL   EMERGENCY MNGR

            TREES AND POWER POLES DOWN

0645 PM     FLOOD            2 W PAWNEE              39.59N 89.62W
07/11/2008                   SANGAMON           IL   TRAINED SPOTTER

            IL ROUTE 104 IS DOWN TO 1 LANE...FOR ABOUT 1 MILE...DUE
            TO FLOODING OF THE ROAD

&&

KELLY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 12:40 AM CDTAreal Flood AdvisoryILXCass, Menard, Morgan, Sangamon6 hr
Jul 12, 10:45 AM CDTRiver Flood WarningILXMenard10 hr
Jul 12, 3:19 PM CDTFlash Flood WarningILXLogan, Menard, Sangamon3 hr
Jul 12, 4:35 PM CDTSevere Thunderstorm WarningILXChampaign, Piatt55 min
Jul 12, 4:45 PM CDTSevere Thunderstorm WarningILXChampaign45 min
Jul 12, 4:52 PM CDTSevere Thunderstorm WarningILXShelby38 min
Jul 12, 5:04 PM CDTFlash Flood WarningILXChampaign3 hr
Jul 12, 5:14 PM CDTSevere Thunderstorm WarningILXVermilion51 min
Jul 12, 5:19 PM CDTFlash Flood WarningILXEffingham, Shelby3 hr
Jul 12, 5:29 PM CDTSevere Thunderstorm WarningILXEdgar50 min
Jul 12, 5:42 PM CDTFlash Flood WarningILXCumberland3 hr
Jul 12, 5:58 PM CDTSevere Thunderstorm WarningILXJasper30 min
Jul 12, 6:50 PM CDTAreal Flood AdvisoryILXCrawford, Lawrence, Richland6 hr

Nearby

Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.